Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 3, NWS Wichita, KS

October 25, 201518 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 25, 2015, 3:26 PM CDT for 18 counties in Kansas. It took effect at Oct 26, 2015, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 3:26 PM CDT (20:26 UTC)
In effect from
Oct 26, 2015, 4:00 AM CDT
Expired
Oct 26, 2015, 9:00 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WWUS73 KICT 252026
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SUN OCT 25 2015

...FROST EXPECTED AGAIN EARLY MONDAY MORNING OVER PARTS OF 
CENTRAL...SOUTH CENTRAL AND A SMALL PART OF SOUTHEAST KANSAS...

KSZ047>053-067>071-082-083-091>094-261030-
/O.NEW.KICT.FR.Y.0003.151026T0900Z-151026T1400Z/
BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
ELK-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON...
SALINA...LYONS...STERLING...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA
326 PM CDT SUN OCT 25 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER
  30S FOR SEVERAL HOURS TOWARD DAWN MONDAY MORNING WITH AREAS OF
  FROST EXPECTED.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED
  IF LEFT OUTDOORS OR UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE...
BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM 
FROM FROST.

&&

$$
1 follow-up statement
798 
WWUS73 KICT 261404
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
904 AM CDT MON OCT 26 2015

KSZ047>053-067>071-082-083-091>094-261515-
/O.EXP.KICT.FR.Y.0003.000000T0000Z-151026T1400Z/
BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
ELK-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON...
SALINA...LYONS...STERLING...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA
904 AM CDT MON OCT 26 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE CLIMBED INTO THE 40S ACROSS THE AREA. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:09 PM CDT, 17 minutes earlier.

Area forecast discussion, Oct 25, 3:09 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT SUN OCT 25 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 309 PM CDT SUN OCT 25 2015

MAIN CHALLENGE IS FROST POTENTIAL AGAIN LATE TONIGHT...THEN
PRECIP CHANCES TUESDAY. FROST WAS MOST PREVALENT EARLY THIS
MORNING NEAR SURFACE RIDGE AXIS ALONG AND JUST NORTH OF THE
HIGHWAY 50 CORRIDOR. UNLIKE LAST EVENING...A CLEAR SKY TO
START OUT AND FAIRLY LIGHT WINDS NEAR PERSISTENT RIDGE AXIS
SHOULD YIELD AREAS OF FROST AGAIN PERHAPS A BIT FURTHER
SOUTH. SO PLAN TO ISSUE A FROST ADVISORY FOR THE MID-PORTION
OF THE FORECAST AREA...WITH INCREASING HIGH CLOUDS LIMITING
POTENTIAL IN FAR NORTHWEST REACHES AND PERHAPS A BIT TOO WARM
IN THE SOUTHEAST CORNER OF THE AREA. OTHERWISE FOCUS THEN TURNS
TO SHORTWAVE ENERGY MOVING INTO THE NORTHWEST CONUS AND NORTHERN
ROCKIES LATE TONIGHT THROUGH MONDAY. THE LEAD WAVE WILL MOVE
ACROSS THE HIGH PLAINS MONDAY NIGHT...WITH LOW LEVEL MOIST
ADVECTION PROGGED OVER EASTERN KANSAS. THE GOING FORECAST IS
ON TRACK...SHOWING CLOUDS AND SMALL CHANCES FOR LIGHT RAIN OR
DRIZZLE...WITH SOME FOG PERHAPS AS FAR WEST AS THE I-135
CORRIDOR. THE TRAILING/STRONGER SHORTWAVE WILL AMPLIFY THE
DEVELOPING MEAN LONGWAVE UPPER TROF OVER THE NORTH CENTRAL
CONUS DURING TUESDAY WITH A CLOSED LOW FORMING OVER THE UPPER
MIDWEST ON WEDNESDAY. THE BETTER...ALBEIT MODEST...PRECIP
CHANCES ARE EXPECTED TO RESIDE OVER EASTERN KANSAS ON TUESDAY
BEFORE EXITING THE AREA LATE TUESDAY NIGHT. TEMPERATURES LOOK
TO REMAIN SEASONABLY COOL THROUGH WEDNESDAY WITH THE BIGGER
PUSH OF COOLER AIR EXPECTED BEHIND THE SECONDARY COLD FRONT
LATE WEDNESDAY NIGHT.

DARMOFAL

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 309 PM CDT SUN OCT 25 2015

MAIN FORECAST CHALLENGE LATE IN THE WEEK REVOLVES AROUND THE
DEVELOPMENT OF THE NEXT UPPER TROF/LOW PROGGED TO DEVELOP OVER
THE FAR WESTERN CONUS. WHILE BOTH THE GFS AND ECMWF SHOW A
CLOSED LOW OVER SOUTHWEST ARIZONA/FAR NORTHERN BAJA REGION
ON FRIDAY...THE ECMWF AND MEDIUM RANGE ENSEMBLE MEMBERS
SUPPORT A SLOWER/CUT-OFF SOLUTION OVER THIS REGION INTO AT
LEAST SATURDAY...WHEREAS THE OPERATIONAL GFS IS MUCH QUICKER
TO EJECT THE LOW NORTHEAST TOWARD KANSAS. CONSENSUS GIVES
MORE CONFIDENCE TO THE ECMWF AND THEREFORE WILL DELAY PRECIP
MENTION OVER MOST OF THE AREA THURSDAY NIGHT AND ALSO LOWER
POPS INTO AT LEAST FRIDAY FOR NOW.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1222 PM CDT SUN OCT 25 2015

LIGHT WINDS AND VFR WILL PREVAIL ACROSS MUCH OF THE AREA THROUGH
THE UPCOMING 24-HR PERIODS. THERE IS SOME CONCERN THAT LOW
CLOUDS OR MVFR MAY IMPACT SOUTHEAST KANSAS LATE TONIGHT/EARLY ON
MONDAY AS LIGHT EASTERLY WINDS ALLOW MOISTURE TO RETURN ACROSS
MAINLY SOUTHEAST KS POSSIBLY IMPACTING THE KCNU AREA.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    39  68  45  69 /   0   0  10  10
HUTCHINSON      35  68  43  68 /   0   0  10  10
NEWTON          36  67  45  67 /   0   0  10  10
ELDORADO        36  68  46  68 /   0   0  10  20
WINFIELD-KWLD   37  68  45  69 /   0   0  10  10
RUSSELL         37  65  41  66 /   0   0  10  20
GREAT BEND      36  66  42  67 /   0   0  10  20
SALINA          37  67  42  67 /   0   0  10  20
MCPHERSON       36  67  43  67 /   0   0  10  20
COFFEYVILLE     38  68  49  67 /   0   0  20  20
CHANUTE         37  68  48  64 /   0   0  20  30
IOLA            37  68  48  62 /   0   0  20  30
PARSONS-KPPF    38  68  48  66 /   0   0  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT MONDAY FOR KSZ047>053-
067>071-082-083-091>094.

&&
Hazardous weather outlook, Oct 25, 9:26 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
926 AM CDT SUN OCT 25 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261430-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
926 AM CDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PATCHY FROST WILL BE POSSIBLE EARLY MONDAY MORNING FOR MAINLY
CENTRAL KANSAS.

PATCHY FOG IS POSSIBLE LATE MONDAY NIGHT FOR LOCATIONS MAINLY
ALONG AND EAST OF THE KANSAS TURNPIKE.

A FEW STORMS WILL BE POSSIBLE TUESDAY OVER SOUTHEAST KANSAS AND
FOR THE ENTIRE AREA FOR FRIDAY THROUGH SATURDAY. STRONG OR SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.